| Model Number |
VTICM5_12.6 |
| Medical Device Problem Codes |
Misfocusing (1401); Off-Label Use (1494); Optical Problem (3001)
| Health Effect - Clinical Codes |
Cataract (1766); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
07/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: health impact- clinical code: 4581 - pigment dispersion, chafing of iris, iris transillumination, mydriasis.H6 - device code: 1494 - this lens model is contraindicated for patients with an anterior chamber depth (acd) less than 3.0mm.H6 - work order search: no similar complaint was reported for units within the same lot.(b)(4).
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -10.50/+1.5/088 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2022.The lens was removed on (b)(6) 2023 due to lens opacity (cataract, anterior subcapsular) was observed on (b)(6) 2022.There was pigment dispersion and the patient complained of blurred vision and glare/haloes.The problem was resolved.Chafing of iris with resulting significant iris transillumination between 1 week and 1 month post op with slow progression; despite excellent vault.Believed to be mechanical issue related to lens/iris approximation.The post-op status of the eye after lens removal was stable iris transillumination.Anisocoria improved but still with mydriasis and ovoid pupil.
Additional Manufacturer Narrative
Device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device; have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).